Adverse Effects of Drugs I

Cardiovascular System


{"ops":[{"insert":"A 58-year-old man is brought to the physician because of a non-productive cough for 2 months. He has not had fever, wheezing, orthopnea, paroxysmal nocturnal dyspnea, or chest pain. He had a non-ST elevation myocardial infarction 3 months ago that was managed medically. Current medications include aspirin, ticagrelor, ramipril, metoprolol, and rosuvastatin. He has smoked one pack of cigarettes daily for 30 years. The lungs are clear to auscultation. There is no pedal edema. Which of the following is the most likely cause of his cough?"},{"insert":"\n"}]}

Background

{"ops":[{"insert":"\n"}]}

(A)

Ticagrelor induced cough
{"ops":[{"insert":"\n"}]}

(B)

Angiotensin converting enzyme (ACE) inhibitor induced cough
{"ops":[{"insert":"\n"}]}

(C)

Metoprolol induced bronchospasm
{"ops":[{"insert":"\n"}]}

(D)

Pulmonary edema
{"ops":[{"insert":"\n"}]}

(E)

Community acquired pneumonia
{"ops":[{"insert":"\n"}]}

References

{"ops":[{"insert":"DICPINIGAITIS PV. Angiotensin-converting enzyme inhibitor-induced cough: ACCP evidence-based clinical practice guidelines. Chest [online] 2006 Jan, 129(1 Suppl):169S-173S [viewed 31 May 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/16428706"},{"insert":"\n","attributes":{"list":"ordered"}},{"insert":"COOPER WO, HERNANDEZ-DIAZ S, ARBOGAST PG, DUDLEY JA, DYER S, GIDEON PS, HALL K, RAY WA. Major congenital malformations after first-trimester exposure to ACE inhibitors. N Engl J Med [online] 2006 Jun 8, 354(23):2443-51 [viewed 16 June 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/16760444"},{"insert":"\n","attributes":{"list":"ordered"}}]}

Want to continue playing?

Open your Clinical Odyssey account today.


Enjoy unlimited access to 600+ simulations.
Safely improve your skills, anytime and anywhere.
Get answers to your follow-up questions from practicing physicians.